About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 290287, 2 pages
http://dx.doi.org/10.1155/2013/290287
Letter to the Editor

Periodic Solution of the Hematopoiesis Equation

National Engineering Laboratory for Modern Silk, College of Textile and Clothing Engineering, Soochow University, 199 Ren-Ai Road, Suzhou 215123, China

Received 4 December 2012; Accepted 30 December 2012

Copyright © 2013 Ji-Huan He. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Wu and Liu (2012) presented some results for the existence and uniqueness of the periodic solutions for the hematopoiesis model. This paper gives a simple approach to find an approximate period of the model.


Wu and Liu studied the following hematopoiesis model [1]: where denotes the density of mature cells in blood circulation. The physical meaning of other parameters is referred to [1].

Equation (1) admits periodic solutions as revealed in [1]. Hereby we suggest a simple approach to the search for an approximate period of (1) using a simple amplitude-frequency formulation [25]. To this end, we rewrite (1) in the form

Assume that the periodic solution can be expressed in the form

Submitting (3) into (2) results in the following residual:

In order to use the amplitude-frequency formulation [25], we choose two trial frequencies and locate them at .

Setting ,  , and , , respectively, we have

The frequency can be then obtained approximately in the form [25]

This formulation has been widely used to solve periodic solutions of various nonlinear oscillators [613], and it is often called as He’s frequency formulation, He’s amplitude-frequency formulation, or He’s frequency-amplitude formulation. In case , no period solution is admitted. A similar criterion is given for a nonlinear equation arising in electrospinning process [14].

Acknowledgments

The work is supported by PAPD (a project funded by the Priority Academic Program Development of Jiangsu Higher Education Institutions), National Natural Science Foundation of China under Grant no. 10972053, and Project for Six Kinds of Top Talents in Jiangsu Province, China (Grant no. ZBZZ-035).

References

  1. J. Wu and Y. Liu, “Fixed point theorems and uniqueness of the periodic solution for the hematopoiesis models,” Abstract and Applied Analysis, vol. 2012, Article ID 387193, 7 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. H. He, “Asymptotic methods for Solitary Solutions and Compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. View at Publisher · View at Google Scholar
  4. J. H. He, “Comment on ‘He's frequency formulation for nonlinear oscillators’,” European Journal of Physics, vol. 29, no. 4, pp. L19–L22, 2008. View at Publisher · View at Google Scholar · View at Scopus
  5. J. H. He, “An improved amplitude-frequency formulation for nonlinear oscillators,” The International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 2, pp. 211–212, 2008. View at Publisher · View at Google Scholar
  6. Z. F. Ren, “He’s frequency-amplitude formulation for nonlinear oscillators,” International Journal of Modern Physics B, vol. 25, no. 17, pp. 2379–2382, 2011. View at Publisher · View at Google Scholar
  7. D. Younesian, H. Askari, Z. Saadatnia, and M. KalamiYazdi, “Frequency analysis of strongly nonlinear generalized Duffing oscillators using He's frequency-amplitude formulation and He's energy balance method,” Computers & Mathematics with Applications, vol. 59, no. 9, pp. 3222–3228, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. E. Ebaid, “Analytical periodic solution to a generalized nonlinear oscillator: application of He's frequency-amplitude formulation,” Mechanics Research Communications, vol. 37, no. 1, pp. 111–112, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. H.-L. Zhang, “Application of He's amplitude-frequency formulation to a nonlinear oscillator with discontinuity,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2197–2198, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. X.-C. Cai and W.-Y. Wu, “He's frequency formulation for the relativistic harmonic oscillator,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2358–2359, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Y.-N. Zhang, F. Xu, and L.-l. Deng, “Exact solution for nonlinear Schrödinger equation by He's frequency formulation,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2449–2451, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. E. Ebaid, “Oscillations in an x(2n+2)/(2n+1) potential via he's frequency-amplitude formulation,” Zeitschrift fur Naturforschung A, vol. 64, no. 12, pp. 877–878, 2009. View at Scopus
  13. Z. F. Ren, G. Q. Liu, Y. X. Kang et al., “Application of He's amplitude-frequency formulation to nonlinear oscillators with discontinuities,” Physica Scripta, vol. 80, no. 4, Article ID 045003, 2009. View at Publisher · View at Google Scholar · View at Scopus
  14. J. H. He, H. Y. Kong, R. R. Yang, et al., “Review on fiber morphology obtained by the bubble electrospinning and Blown bubble spinning,” Thermal Science, vol. 16, no. 5, pp. 1263–1279, 2012.